MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG,KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG,KRD
Catalog Number 400SWPC30
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coil (swiftpac) confirmed that the embolization coil was detached and fractured.This type of damage may occur if the swiftpac is manipulated against resistance.Evaluation revealed that the pet lock was intact, pusher assembly was fractured, and the pull wire was retracted from its original position on the distal end of the pusher assembly.If the device is manipulated against resistance, damage such as a kink and subsequent fracture of the pusher assembly may occur.If the pull wire is retracted the embolization coil will detach.Based on the reported event, the coil fracture may have occurred during snaring of the detached coil.Further evaluation revealed multiple kinks along the length of the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing an embolization procedure in the middle meningeal artery (mma) using a benchmark 6f 071 delivery catheter (benchmark), a swiftpac coil (swiftpac), a liquid embolic agent, a non-penumbra catheter, and a non-penumbra microcatheter.During the procedure, the liquid embolic agent was placed in the distal frontal branch of the mma.The physician began to advance the swiftpac out of the microcatheter into the parietal and frontal branch of the mma.As the swiftpac was being positioned, the physician lost feedback and the swiftpac did not respond to force on the pusher wire.Fluoroscopic imaging revealed that the swiftpac was in the main trunk of the mma to the external carotid artery (eca).The physician then removed the microcatheter and the benchmark under aspiration to try and remove the detached swiftpac.The pusher was also removed.A fractured proximal swiftpac piece was noted to be in the internal carotid artery (ica).The physician removed the proximal swiftpac piece using a snare device.The physician decided to leave the distal piece of the swiftpac in place.The procedure ended at this point.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG,KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22768157
Report Number3005168196-2025-00259
Device Sequence Number9574572
Product Code HCG
UDI-Device Identifier00815948029569
UDI-Public00815948029569
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC30
Device Lot NumberF00015701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale